Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 101, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 19, 2022, 7:56 PM EDT for Nelson County, Washington County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2022, 7:56 PM EDT (23:56 UTC)
- Expired
- May 19, 2022, 8:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Nelson County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 73 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011
WUUS53 KLMK 192356
SVRLMK
KYC179-229-200045-
/O.NEW.KLMK.SV.W.0101.220519T2356Z-220520T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
756 PM EDT Thu May 19 2022
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
East central Nelson County in central Kentucky...
Washington County in central Kentucky...
* Until 845 PM EDT.
* At 756 PM EDT, a severe thunderstorm was located near Bardstown,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Springfield around 815 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3783 8501 3780 8501 3769 8503 3770 8537
3773 8540 3771 8543 3786 8544 3790 8511
3789 8510 3789 8507 3790 8505 3789 8504
3789 8503 3788 8503 3785 8500
TIME...MOT...LOC 2356Z 267DEG 25KT 3775 8539
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DM3 follow-up statements
238
WWUS53 KLMK 200009
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
809 PM EDT Thu May 19 2022
KYC179-200019-
/O.CAN.KLMK.SV.W.0101.000000T0000Z-220520T0045Z/
Nelson KY-
809 PM EDT Thu May 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NELSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
central Kentucky.
LAT...LON 3769 8503 3770 8536 3776 8536 3776 8535
3778 8535 3780 8531 3781 8532 3783 8530
3784 8528 3785 8528 3785 8524 3786 8526
3786 8523 3787 8522 3785 8521 3787 8520
3788 8503 3785 8500
TIME...MOT...LOC 0009Z 267DEG 25KT 3775 8528
$$
KYC229-200045-
/O.CON.KLMK.SV.W.0101.000000T0000Z-220520T0045Z/
Washington KY-
809 PM EDT Thu May 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WASHINGTON COUNTY...
At 809 PM EDT, a severe thunderstorm was located near Springfield,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
Washington County, including the following locations... Mackville,
Booker, Bearwallow, Maud, Mooresville, Polin, Croakes, Pulliam,
Jenkinsville and Cardwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3769 8503 3770 8536 3776 8536 3776 8535
3778 8535 3780 8531 3781 8532 3783 8530
3784 8528 3785 8528 3785 8524 3786 8526
3786 8523 3787 8522 3785 8521 3787 8520
3788 8503 3785 8500
TIME...MOT...LOC 0009Z 267DEG 25KT 3775 8528
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DM452
WWUS53 KLMK 200023
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
823 PM EDT Thu May 19 2022
KYC229-200045-
/O.CON.KLMK.SV.W.0101.000000T0000Z-220520T0045Z/
Washington KY-
823 PM EDT Thu May 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN WASHINGTON COUNTY...
At 823 PM EDT, a severe thunderstorm was located near Pleasant
Grove, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Springfield, Willisburg, Mackville, Polin, Pulliam, Jenkinsville,
Cardwell, Pleasant Grove, Hardesty and Brush Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3770 8523 3785 8521 3787 8502 3785 8500
3769 8503 3770 8520
TIME...MOT...LOC 0023Z 267DEG 25KT 3776 8516
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DM977
WWUS53 KLMK 200036
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
836 PM EDT Thu May 19 2022
KYC229-200045-
/O.EXP.KLMK.SV.W.0101.000000T0000Z-220520T0045Z/
Washington KY-
836 PM EDT Thu May 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY WILL
EXPIRE AT 845 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
central Kentucky.
LAT...LON 3770 8523 3785 8521 3787 8502 3785 8500
3769 8503 3770 8520
TIME...MOT...LOC 0035Z 267DEG 25KT 3776 8506
$$
DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:32 PM EDT, 24 minutes earlier.
Area forecast discussion, May 19, 7:32 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Louisville KY 732 PM EDT Thu May 19 2022 .Mesoscale Update... Issued at 616 PM EDT Thu May 19 2022 Arching band of convection continues to move through the eastern part of the Bluegrass region of central Kentucky. While instability is decent in this area, it is in a relative minimum of bulk shear. This activity should continue to move off to the east over the next few hours. Most active area of weather in the last hour or so has been over portions of north-central KY, particularly over Breckinridge, Meade, and Perry (IN) counties. Current radar imagery shows a distinct east-west boundary from roughly Pellville (Hancock) eastward through Hardinsburg (Breckinridge). Cells have been regenerating along this boundary in an environment characterized by MLCAPE values of 2000- 2500 J/kg with bulk shear values approaching 40kts. Bulk shear values have been increasing across western KY over the couple of hours ahead of a remnant MCV over south-central MO. Earlier bouts of convection and dense anvil debris has led to a localized minimum of instability over portions of the Louisville metro area and points west and a little to the southwest toward Ft. Knox. Convection that has moved into this region of lower instability has weakened repeatedly. However, this has resulted in a rather strong instability gradient with instability rapidly increasing as one heads west across western Breckinridge and out toward Hancock and Ohio Counties where sunshine has been a bit more abundant. So for the next hour or so, the greatest threat of severe weather looks to be over Breckinridge as the aforementioned boundary continues to lift northward. Given model soundings and mesoanalysis showing steep lapse rates, a continued threat of large hail and possibly damaging winds will be the main threat. Localized boundary collisions may result in enhanced vorticity which could still result in an isolated tornado risk. As the storms move northward towards western Meade, storms may struggle as recent storms may have convectively overturned the atmosphere. Further south, south of the WK Parkways, convection has been largely minimal mainly due to low bulk shear and that the better forcing has been located north of the area. However, in the last 15-20 minutes, there has been an uptick in Cumulus development over Edmonson and southern Grayson counties. So some additional convection may try and develop in the next 30-60 minutes. A second severe weather threat may evolve later this evening as an eastward moving bow echo works across southern MO, portions of western KY and southern IL. Recent CAM runs continue to push this activity northeastward across southern IL, portions of western KY and into SW IN later this evening and into the overnight. && .Short Term...(This evening through Friday) Issued at 330 PM EDT Thu May 19 2022 ...Severe Storms Expected this Afternoon and Evening... Synopsis...Strong storms capable of producing severe hail and damaging winds are already ongoing along the lifting surface boundary previously located in the Tennessee Valley. Moreover, an MCV moving later on through south-central Indiana might trigger another round of severe storms as well as isolated flash flooding instances. SPC has highlighted an Enhanced risk of severe weather for northwestern Kentucky and southern Indiana due to the increasing threat of damaging winds and hail. Also, a Severe Thunderstorm Watch (#244) is in effect until 8 pm EDT for southern Indiana and most of the central Kentucky counties west of I-75 to account for the potential of re-strengthening convection during the late afternoon and early evening. This Afternoon and Tonight...A theta-e advection regime has effectively initialized convection along a line extending NW-SE from southern Indiana to south-central Kentucky. Initially, the main severe threat with this line would be damaging winds and large hail, although a brief tornado cannot be ruled given streamwise vorticity ingestion due to boundary collision processes. SPC mesoanalysis reveals effective bulk shear around 30 kts and slightly oblique to the forcing boundary, which initially favors organized multicellular storms or supercells. That has been the radar trends during the past couple of hours. Nonetheless, anvil-level flow and the closed distance between developing storms indicate that cold pool interaction will be favored once storms are in the mature phase. Therefore, storm mergers will be expected during the foreseeable future. Seems to me that the mean wind is modestly low for upscale growth at this time. Persistent moisture advection and clearing behind the current convective line hint at a quick instability recovery for convective initiation during the late afternoon and early evening. Enhanced low- level flow attendant to the MCV circulation and mass response might be the forcing mechanism for further storm coverage. It is noted that effective SRH and 0-1 km shear will eventually augment and overlap with the potential second storm episode. Further confirmation of a tornado risk is provided by the composites SCP and STP indexes, both of which increase after 21 Z. Therefore, there is a conditional risk of tornadoes provided that storms kick off during the aforementioned time frame. On the other hand, flash flooding should be closely monitored due to the heavy rain rates already evidenced on radar and the expected environmental ingredients. The most vulnerable zones will be the low-lying areas or urban settings with poor drainage as well as the ones that received rainfall yesterday and, therefore, the 1-hr (3-hr) FFG is already low. Friday...Dry air and low-level subsidence will keep precipitation chances out of the forecast at the start of the weekend. The combination of solar heating and warm air advection related to deep southwesterly flow will allow temperatures to soar, probably breaking some records (see Climate section below). Finally, a healthy LLJ in combination with steepening near-surface lapse rates will ensure gusty winds around 30 kts during the afternoon hours. && .Long Term...(Friday night through Thursday) Issued at 320 PM EDT Thu May 19 2022 ==================================== Synoptic Overview ==================================== Upper level flow across NOAM is expected to amplify as western US trough axis digs through the Rockies. Downstream ridging across the eastern US will place the Ohio Valley in broad southwest flow aloft. Upper trough axis is forecast to push eastward dragging a surface cold front through the region during the weekend. Strong to possibly severe storms will be possible with the cold frontal passage. A shot of cooler air will then infiltrate the region late in the weekend and into early next week. The upper level pattern then will amplify once again around mid-week next week with another round of unsettled weather on tap. ==================================== Meteorological Discussion Weather Impacts ==================================== Dry weather is expected at the very beginning of the period (Friday Night) with lows remaining quite mild in the upper 60s to the lower 70s. On Saturday we'll start off dry once again under southwest flow. A surface cold front will be to our northwest and prior to the front arriving in the area, temperatures will likely warm into the upper 80s and lower 90s. The surface cold front looks to drop into the region later Saturday night and into Sunday morning. Widespread showers and thunderstorms will accompany the front as it pushes through. There is some potential for strong to severe storms, but in this particular case, much of the stronger/deep layer shear will reside on the cool side of the frontal boundary and a bit to our north and west. Instability may be a bit questionable as well because if the front passes through overnight, this would be at the diurnal instability minimum. Model soundings strongly argue for mainly elevated convection with this activity. So for now, will plan on carrying highest PoPs for Saturday night and into the day on Sunday. Sunday looks to be quite wet with widespread showers and embedded thunderstorms. Some strong storms may be possible if pockets of substantial instability develop. Lows Saturday night will drop into the low-mid 60s with highs on Sunday averaging in the lower-mid 70s west of I-65 and highs in the upper 70s to near 80 east of I-65. Cold front should pull on off to the east late in the day on Sunday with drier and much cooler conditions coming into the region. Lows Sunday night will dip into the lower-mid 50s. Highs on Monday should top out in the lower 70s. The overall upper level pattern will amplify once again starting around Tuesday as the next upper level wave ejects eastward from the Plains and into the Midwest and Ohio Valleys. This feature will bring yet another round of showers and storms to the region for Tuesday and Wednesday. ==================================== Forecast Confidence ==================================== Overall forecast confidence for the first half of the extended period is generally medium to high with regards to precipitation chances and temperatures. The forecast confidence of severe weather potential over the weekend remains low at this time. Forecast confidence for early-mid next week is generally medium with a low confidence on severe weather risks toward the end of the forecast period. && .Aviation...(00Z TAF Issuance) Issued at 725 PM EDT Thu May 19 2022 Well, scattered convection will continue through about 03-4z...and CAMs moves the convection N of the OH river by 04z. Leftover will be a plethora of high level cloud debris from left over convection and another MCS clouds that is moving out of MO/IL. Wind will be 6 to 12 mph tonight, so fog is not an issue. For Friday, drier airmass and clear skies will favor VFR conditions; however, southwesterly flow will gusts between 25-30 kts. Ahead of the mixing, LLWS will be present(from 06z to 13z) with 40 kts off the deck at 2000 ft from 220 degrees and sfc winds 190-200 at 8-10 mph). && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...MJ Short Term...ALL Long Term...MJ Aviation...JDG
Hazardous weather outlook, May 19, 4:00 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 400 PM EDT Thu May 19 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-202000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 400 PM EDT Thu May 19 2022 /300 PM CDT Thu May 19 2022/ ...SEVERE THUNDERSTORM WATCH 244 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... .DAY ONE...This Afternoon and Tonight. Another round of strong to severe thunderstorms is expected across the area this afternoon and evening. The main threats will be large hail, damaging winds, and possibly an isolated tornado. Heavy rainfall may result in some localized flooding in places. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GENERAL STORM MOTION OF THE DAY: Storms this afternoon and evening will move from the west-southwest to the east-northeast at 30 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ
In the hours before
Local storm report, May 19, 7:41 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
741 PM EDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL BOSTON 37.78N 85.67W
05/19/2022 E2.00 INCH NELSON KY BROADCAST MEDIA
PICTURE RECEIVED VIA SOCIAL MEDIA OF 2 INCH
HAIL IN BOSTON. TIME ESTIMATED FROM RADAR.
&&
CSGSpecial weather statement, May 19, 7:42 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
742 PM EDT Thu May 19 2022
INZ076-084-090-200015-
Crawford IN-Orange IN-Harrison IN-
742 PM EDT Thu May 19 2022
...A strong thunderstorm will impact portions of northwestern
Harrison, northern Crawford and southeastern Orange Counties through
815 PM EDT...
At 741 PM EDT, Doppler radar was tracking a strong thunderstorm over
English, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
English around 750 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Indiana.
&&
LAT...LON 3851 8631 3842 8631 3842 8604 3833 8603
3833 8601 3831 8601 3821 8607 3827 8636
3835 8661 3853 8638
TIME...MOT...LOC 2341Z 238DEG 26KT 3833 8649
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DMLocal storm report, May 19, 7:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 WSW BOSTON 37.76N 85.71W
05/19/2022 E2.00 INCH HARDIN KY PUBLIC
PICTURE RECEIVED VIA SOCIAL MEDIA OF 2 INCH
HAIL. TIME ESTIMATED FROM RADAR.
&&
CSGSpecial weather statement, May 19, 7:48 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
748 PM EDT Thu May 19 2022
INZ076-083-084-200015-
Crawford IN-Orange IN-Dubois IN-
748 PM EDT Thu May 19 2022
...A strong thunderstorm will impact portions of east central Dubois,
northwestern Crawford and southern Orange Counties through 815 PM
EDT...
At 748 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles west of English, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Indiana.
&&
LAT...LON 3834 8661 3840 8680 3858 8659 3852 8638
TIME...MOT...LOC 2348Z 238DEG 26KT 3838 8668
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DMSpecial weather statement, May 19, 7:54 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
754 PM EDT Thu May 19 2022
INZ078-079-200030-
Jefferson IN-Scott IN-
754 PM EDT Thu May 19 2022
...A strong thunderstorm will impact portions of Jefferson and north
central Scott Counties through 830 PM EDT...
At 753 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Scottsburg, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Madison around 805 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Indiana...and central Kentucky.
&&
LAT...LON 3874 8520 3873 8581 3880 8580 3882 8574
3883 8573 3882 8572 3883 8571 3882 8570
3882 8561 3885 8561 3885 8557 3888 8557
3888 8554 3891 8553 3891 8520
TIME...MOT...LOC 2353Z 256DEG 53KT 3880 8565
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JDGLocal storm report, May 19, 7:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM EDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 1 WSW BOSTON 37.78N 85.68W
05/19/2022 E2.00 INCH NELSON KY TRAINED SPOTTER
SPOTTER REPORTS 2 INCH HAIL ON THE GROUND
WITH DAMAGE TO CAR WINDOWS. TIME ESTIMATED
FROM RADAR.
&&
CSGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:09 PM EDT | Special Weather Statement | LMK | Russell | 36 min |
| May 18, 8:10 PM EDT | Special Weather Statement | LMK | Madison | 35 min |
| May 18, 8:14 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 16 min |
| May 18, 8:33 PM EDT | Special Weather Statement | LMK | Casey | 27 min |
| May 18, 10:01 PM EDT | Special Weather Statement | LMK | Russell | 14 min |
| May 18, 10:44 PM EDT | Special Weather Statement | LMK | Edmonson | 31 min |
| May 18, 10:59 PM EDT | Special Weather Statement | LMK | Green | 31 min |
| May 18, 11:16 PM EDT | Special Weather Statement | LMK | Casey | 29 min |
| May 19, 12:04 AM EDT | Areal Flood Advisory | LMK | Adair, Casey, Green, Russell, Taylor | 3 hr |
| May 19, 2:21 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 54 min |
| May 19, 2:32 PM EDT | Special Weather Statement | LMK | Barren, Edmonson | 28 min |
| May 19, 2:44 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 46 min |
| May 19, 2:53 PM EDT | Special Weather Statement | LMK | Edmonson, Grayson, Hart | 37 min |
| May 19, 2:57 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 33 min |
| May 19, 3:20 PM EDT | Special Weather Statement | LMK | Nelson | 25 min |
| May 19, 3:23 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 37 min |
| May 19, 3:32 PM EDT | Special Weather Statement | LMK | Russell | 28 min |
| May 19, 3:39 PM EDT | Special Weather Statement | LMK | Boyle | 36 min |
| May 19, 3:41 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 41 min |
| May 19, 3:42 PM EDT | Special Weather Statement | LMK | Lincoln | 33 min |
| May 19, 3:48 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 27 min |
| May 19, 3:58 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington | 32 min |
| May 19, 4:08 PM EDT | Special Weather Statement | LMK | Garrard | 37 min |
| May 19, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 36 min |
| May 19, 4:15 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 45 min |
| May 19, 4:22 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison | 38 min |
| May 19, 4:27 PM EDT | Special Weather Statement | LMK | Lincoln | 33 min |
| May 19, 4:29 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 31 min |
| May 19, 4:32 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer, Woodford | 28 min |
| May 19, 4:36 PM EDT | Tornado Warning | LMK | Breckinridge, Meade | 39 min |
| May 19, 4:38 PM EDT | Special Weather Statement | LMK | Lincoln | 37 min |
| May 19, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Woodford | 23 min |
| May 19, 5:04 PM EDT | Special Weather Statement | LMK | Ohio | 26 min |
| May 19, 5:07 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 41 min |
| May 19, 5:23 PM EDT | Special Weather Statement | LMK | Meade | 37 min |
| May 19, 5:38 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 52 min |
| May 19, 5:44 PM EDT | Special Weather Statement | LMK | Bullitt | 46 min |
| May 19, 5:51 PM EDT | Special Weather Statement | LMK | Breckinridge | 24 min |
| May 19, 6:02 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 28 min |
| May 19, 6:26 PM EDT | Special Weather Statement | LMK | Meade | 34 min |
| May 19, 6:28 PM EDT | Special Weather Statement | LMK | Hardin | 32 min |
| May 19, 6:43 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 47 min |
| May 19, 7:11 PM EDT | Special Weather Statement | LMK | Spencer | 34 min |
| May 19, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Nelson | 56 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.